Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 86, NWS Gaylord, MI

August 30, 2012

NWS Gaylord, MI issued this small craft advisory at Aug 30, 2012, 3:22 AM EDT. It took effect at Aug 30, 2012, 8:00 AM EDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2012, 3:22 AM EDT (07:22 UTC)
In effect from
Aug 30, 2012, 8:00 AM EDT
Expired
Sep 1, 2012, 2:00 AM EDT
In force
42 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WHUS73 KAPX 300722
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
322 AM EDT THU AUG 30 2012

LMZ342-344>346-301530-
/O.UPG.KAPX.GL.A.0017.120830T1200Z-120831T0300Z/
/O.NEW.KAPX.GL.W.0027.120830T1200Z-120831T0300Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
322 AM EDT THU AUG 30 2012

...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT
THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LMZ323-341-LSZ321-322-301530-
/O.NEW.KAPX.SC.Y.0086.120830T1200Z-120831T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
322 AM EDT THU AUG 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT
THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
7 follow-up statements
815 
WHUS73 KAPX 301503
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1103 AM EDT THU AUG 30 2012

LMZ342-344>346-302315-
/O.CON.KAPX.GL.W.0027.000000T0000Z-120831T0300Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1103 AM EDT THU AUG 30 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LMZ323-341-LSZ321-322-302315-
/O.CON.KAPX.SC.Y.0086.000000T0000Z-120831T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1103 AM EDT THU AUG 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
620 
WHUS73 KAPX 302328
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
728 PM EDT THU AUG 30 2012

LMZ342-344>346-310300-
/O.CAN.KAPX.GL.W.0027.000000T0000Z-120831T0300Z/
/O.EXA.KAPX.SC.Y.0086.000000T0000Z-120831T0300Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
728 PM EDT THU AUG 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ323-341-LSZ321-322-310300-
/O.CON.KAPX.SC.Y.0086.000000T0000Z-120831T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
728 PM EDT THU AUG 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
668 
WHUS73 KAPX 310200
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1000 PM EDT THU AUG 30 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-310600-
/O.EXT.KAPX.SC.Y.0086.000000T0000Z-120831T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1000 PM EDT THU AUG 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
522 
WHUS73 KAPX 310532
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
132 AM EDT FRI AUG 31 2012

LHZ345-LMZ341-310645-
/O.CAN.KAPX.SC.Y.0086.000000T0000Z-120831T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
132 AM EDT FRI AUG 31 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ349-LMZ323-342-344>346-311200-
/O.EXT.KAPX.SC.Y.0086.000000T0000Z-120831T1200Z/
STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
132 AM EDT FRI AUG 31 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>348-LSZ321-322-311345-
/O.EXT.KAPX.SC.Y.0086.000000T0000Z-120901T0600Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
132 AM EDT FRI AUG 31 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
412 
WHUS73 KAPX 311654
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1254 PM EDT FRI AUG 31 2012

LHZ346>348-LSZ321-322-010100-
/O.CON.KAPX.SC.Y.0086.000000T0000Z-120901T0600Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1254 PM EDT FRI AUG 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
362 
WHUS73 KAPX 312106
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
506 PM EDT FRI AUG 31 2012

LHZ346>348-LSZ321-322-010500-
/O.CON.KAPX.SC.Y.0086.000000T0000Z-120901T0600Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
506 PM EDT FRI AUG 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
232 
WHUS73 KAPX 010212
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1012 PM EDT FRI AUG 31 2012

LHZ346-LSZ321-322-010315-
/O.CAN.KAPX.SC.Y.0086.000000T0000Z-120901T0600Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1012 PM EDT FRI AUG 31 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347-348-010600-
/O.CON.KAPX.SC.Y.0086.000000T0000Z-120901T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1012 PM EDT FRI AUG 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 30, 2:11 AM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 30, 2:11 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
211 AM EDT THU AUG 30 2012

.SYNOPSIS...
ISSUED AT 332 PM EDT WED AUG 29 2012

HIGH PRESSURE...CENTERED OVER MICHIGAN THIS MORNING...WILL SLIDE TO
THE MID-ATLANTIC COAST TOMORROW. SOUTHWEST WINDS WILL DEVELOP...
RESULTING IN TWO DAYS OF SUMMERTIME HEAT...SURGING BACK INTO THE
GREAT LAKES FOR THURSDAY AND FRIDAY. A WEAK COOL FRONT WILL SLIP
INTO THE REGION FRIDAY...WITH NO RAIN...TRIMMING TEMPERATURES BACK
TO NORMAL FOR THE HOLIDAY WEEKEND. ANOTHER WEAK COOL FRONT WILL MOVE
THROUGH LABOR DAY...POSSIBLY BRINGING A SHOWER OR TWO.

&&

.UPDATE...
ISSUED AT 140 AM EDT THU AUG 30 2012

JUST A FEW SHREDS OF CIRRUS WITH MAINLY CLEAR SKIES. LOW LEVEL
WINDS ARE RAMPING UP ALREADY...NOTED BY SOME COMMUNITIES WITH A
5-10MPH SW WIND...BRINGING IN WARMER AIR. WINDS WILL JUST INCREASE
ALOFT OVERNIGHT...AND DESPITE CLEAR SKIES...TEMPERATURES WILL ONLY
SLOWLY FALL THROUGH THE NIGHT...WITH THE COOLEST READINGS ACROSS
LOW LYING AREAS OF NE LOWER...ESPECIALLY NEAR THE SAGINAW BAY.
TWEAKED LOW TEMPERATURES UP A FEW DEGREES ACROSS THE NE WHERE
READINGS WILL NOT LIKELY BE ABLE TO FALL OFF AS MUCH WITH THE
INCREASED WIND. LOWS RANGING FROM THE WARMEST MIDDLE 60S DOWNWIND
OF LAKE MICHIGAN...TO THE LOWER 50S IN LOWEST AREAS NEAR THE SAG
BAY.

UPDATE ISSUED AT 852 PM EDT WED AUG 29 2012

ULTRA QUIET WEATHER CONTINUES ACROSS NRN MICHIGAN. SKC AND LIGHT
SURFACE WINDS ARE EXPECTED THRU THE NIGHT...BUT WINDS ALOFT WILL
STRENGTHEN VERY LATE TONIGHT IN ADVANCE OF AN APPROACHING COOL
FRONT. TEMPS WILL CONTINUE TO FALL THRU THE 60S AND INTO THE 50S
FOR MOST OF OUR CWA.

UPDATE ISSUED AT 700 PM EDT WED AUG 29 2012

HIGH PRESSURE CENTER HAS SHIFTED SE JUST OF MICHIGAN THIS
EVENING. SKIES REMAIN CLEAR ACROSS OUR ENTIRE CWA THANKS TO DRY
AIR AND STRONG SUBSIDENCE...AND THIS WILL NOT CHANGE FOR THE REST
OF THE NIGHT. OVERALL WIND REGIME WILL REMAIN LIGHT THRU THE NIGHT...
ALTHOUGH...TIGHTENING PRESSURE GRADIENT AHEAD OF AN APPROACHING
COOL FRONT WILL INCREASE WINDS ALOFT...WHICH WILL MIX DOWN TO THE
SURFACE BY MID THURSDAY MORNING.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 332 PM EDT WED AUG 29 2012

HIGH PRESSURE GRADUALLY EXITING INTO THE EASTERN LAKES TONIGHT WITH
INCREASING LOW LEVEL WARM AIR ADVECTION DEVELOPING ACROSS NORTHERN
MICHIGAN.  SOUTHERLY LOW LEVEL JET DEVELOPS ACROSS WI/UPR MI LATER
TONIGHT...BUT GIVEN DRY AMBIENT LOWER LAYERS...EXPECT LITTLE IN THE
WAY OF SENSIBLE WEATHER CONCERNS.  IMPRESSIVE DEEP LAYER WARM
ADVECTION ON THURSDAY...WITH ELEVATED MIXED LAYER /H8-H6/ ADVECTING
ACROSS NORTHERN WISCONSIN/MICHIGAN.  DESPITE APPROACHING WEAK COLD
FRONT INTO THE WESTERN LAKES DURING THE AFTERNOON...ARRIVAL OF
ELEVATED MIXED LAYER WILL LIKELY INHIBIT ANY PCPN DEVELOPMENT.  A
FEW MID/HIGH CLOUDINESS...ESPECIALLY FROM FAR NORTHERN LOWER INTO
EASTERN UPPER MICHIGAN.  HOT AND WINDY FOR THE AFTERNOON
HOURS...WITH H8 THERMAL RIDGE FOLDING INTO THE AREA RESULTING IN H8
TEMPS OF 20-22C.  WITH DEEP MIXING...SHOULD HAVE LITTLE PROBLEM
ACHIEVING HIGHS IN THE MIDDLE 80S TO LOWER 90S IN MOST AREAS. LIKELY
A FEW RECORD HIGHS IN PLAY...INCLUDING ANJ (88/2010)...PLN
(92/1969)...GLR (89/2010)...AND TVC (93/1969).

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 332 PM EDT WED AUG 29 2012

LARGE SCALE ANALYSIS/FORECAST: TROUGHS ALONG THE WEST COAST OF NORTH
AMERICA AND ACROSS EASTERN CANADA/NORTHEAST CONUS FLANK A BROAD
RIDGE CENTERED OVER THE CENTRAL/SOUTHERN ROCKIES.  HURRICANE "ISAAC"
CONTINUES ON A WESTWARD DRIFT AS IT STRAFES THE LOUISIANA COAST.
PACIFIC HEIGHT FALLS WILL SPREAD INTO WESTERN CANADA...WHICH IN TURN
WILL PUSH HIGHER HEIGHTS (AND WARM AIR) INTO THE GREAT LAKES FOR THE
END OF THE WEEK AS RIDGE OVER THE ROCKIES MERGES WITH SUBTROPICAL
RIDGE OVER THE WESTERN ATLANTIC.  EVENTUALLY...REMNANTS OF "ISAAC"
FORECAST TO LOOP NORTHWARD ACROSS THE RED RIVER VALLEY/OZARKS AND
ACROSS THE OHIO VALLEY DURING THE LATTER HALF OF THE WEEKEND.

SHORT WAVE ENERGY MOVING INTO THE NORTHERN ROCKIES THIS AFTERNOON
WILL TRACK INTO NORTHERN ONTARIO BY THURSDAY AFTERNOON...AND PUSH A
COLD FRONT INTO THE UPPER LAKES REGION.  THIS FRONT WILL GET
STRETCHED OUT WITH TIME INTO A MORE WEST-EAST CONFIGURATION WITH
GENERALLY ZONAL FLOW ACROSS THE NORTHERN TIER OF STATES.  THIS FRONT
WILL SAG SOUTHWARD ACROSS NORTHERN MICHIGAN IN THE THURSDAY NIGHT
FRIDAY TIME FRAME...WITH HIGH PRESSURE BUILDING INTO THE UPPER LAKES
TO START THE WEEKEND.  SO FORECAST ISSUES WILL FOCUS ON COLD FRONT
PASSAGE FRIDAY...AND WILL THE REMNANTS OF "ISAAC" HAVE AN IMPACT ON
NORTHERN MICHIGAN WEATHER FOR THE WEEKEND.

THURSDAY NIGHT THROUGH SATURDAY: COLD FRONT FORECAST TO BE LOCATED
OVER LAKE SUPERIOR/WESTERN UPPER MICHIGAN THURSDAY EVENING...WHICH
IS THEN FORECAST TO DROP SOUTH INTO NORTHERN LOWER MICHIGAN BY
FRIDAY MORNING.  STEEP MID LEVEL LAPSE RATES ASSOCIATED WITH AN
ELEVATED MIXED LAYER SPREADING ACROSS THE UPPER GREAT LAKES AND
ASSOCIATED WARM TEMPERATURES WILL LIKELY CAP THINGS OFF WITH REGARD
TO CONVECTION (OPERATIONAL GFS LOOKS TYPICALLY TOO MOIST...AND THUS
HAS WEAKER CAPPING/INHIBITION).  EXPECT A BAND OF MOSTLY MID/HIGH
CLOUDS WITH THE FRONT AS IT MOVES ACROSS THE FORECAST AREA THROUGH
THE DAY FRIDAY...BUT WILL CONTINUE WITH A DRY FORECAST.

HIGH PRESSURE BUILDS IN FOR FRIDAY NIGHT AND SATURDAY...WHILE THE
REMNANTS OF "ISAAC" LIFT NORTHEAST INTO MISSOURI.  SHARP MID LEVEL
RIDGE AXIS WILL LIE BETWEEN MICHIGAN AND WHAT REMAINS OF THE
TROPICAL SYSTEM...AND SHOULD PROVIDE FOR ANOTHER NICE AFTERNOON
ACROSS THE FORECAST AREA.  HIGHS SATURDAY MAINLY MID 70S TO AROUND
80 EASTERN UPPER...UPPER 70S TO LOWER 80S NORTHERN LOWER.

EXTENDED FORECAST (SUNDAY THROUGH WEDNESDAY): GENERAL CONSENSUS AND
OFFICIAL NHC FORECAST PULLS THE REMNANTS OF "ISAAC" NORTHWARD ACROSS
LOUISIANA (OR CLOSE TO THE TEXAS BORDER AT THIS RATE)...THEN TURNING
EAST ACROSS MISSOURI SATURDAY BEFORE A SLOW JOG ACROSS THE OHIO
VALLEY DURING THE FIRST PART OF NEXT WEEK.  MEANWHILE...WITHIN THE
MAIN BELT OF WESTERLIES SEVERAL SHORT WAVE TROUGHS WILL BE TRACKING
ACROSS CANADA...WITH THE USUAL CAVEATS THIS FAR OUT REGARDING
STRENGTH/TIMING DETAILS.  LOOKS LIKE WE MAY SEE ONE SUCH WAVE PULL
THROUGH IN THE TUESDAY TIME FRAME...PERHAPS A WEAKER ONE

AS FOR SPECIFICS...ASSUMING TROPICAL REMNANTS REMAINS FAR ENOUGH
SOUTH...MIDDLE OF THE HOLIDAY WEEKEND LOOKS FINE WITH A DRY SUNDAY
ON TAP...POSSIBILITY OF ABOVE MENTIONED SHORT WAVE ENERGY MOVING
THROUGH DURING THE EARLY PART OF THE WEEK WILL NECESSITATE KEEPING
IN PRECIP CHANCES MONDAY.  BUT POSSIBLE WE MAY GET THROUGH THE
MIDWEEK PERIOD DRY...BUT AGAIN WON'T FRET OVER THE DETAILS JUST YET
(MORE PERSISTENCE FORECASTING THAN ANYTHING ELSE AT THIS POINT...
THOUGH WILL START THE NEW WEDNESDAY FORECAST OUT DRY).  TEMPERATURES
PROBABLY A BIT ABOVE CLIMATOLOGY DURING THE EXTENDED RANGE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 140 AM EDT THU AUG 30 2012

WINDS ARE ALREADY RAMPING UP PER LATEST KAPX VAD WIND PROFILES
SHOWING 30 KTS OFF THE DECK. HAVE BEGUN WIND SHEAR RIGHT
AWAY...AND STILL CONTINUE IT THROUGH A COUPLE HOURS AFTER SUNRISE.
DAYTIME HEATING WILL ALLOW FOR US TO TAP AT LEAST 30 KNOTS ON
AVERAGE FOR THE AFTERNOON. THESE WINDS WILL DIE OFF TONIGHT...BUT
REMAIN GUSTY THROUGH THE EVENING...WHILE A WEAKER GRADIENT SETTLES
IN ALONG A COLD FRONT. THIS FRONT MAY BRING A LIGHT RAIN SHOWER OR
TWO...BUT NOT MUCH MORE.

&&

.MARINE...
ISSUED AT 332 PM EDT WED AUG 29 2012

SOUTHWEST RETURN FLOW INCREASES SUBSTANTIALLY LATE TONIGHT AS HIGH
PRESSURE SLIPS EAST OF THE AREA.  AS A COLD FRONT APPROACHES THE
AREA ON THURSDAY...A TIGHTENING PRESSURE GRADIENT WILL RESULT IN
GUSTY WINDS. DESPITE GROWING STABILITY...WINDS MAY APPROACH GALE
FORCE ACROSS THE MAJORITY OF LAKE MICHIGAN ON THURSDAY INTO THURSDAY
EVENING...WHILE SMALL CRAFTS WILL BE COMMON MOST AREAS. BECAUSE OF
THIS...A GALE WATCH HAS BEEN ISSUED. LIGHTER WINDS EXPECTED FOR THE
END OF THE WEEK INTO THE WEEKEND WITH HIGH PRESSURE BUILDING BACK
INTO THE GREAT LAKES.

&&

.FIRE WEATHER...
ISSUED AT 332 PM EDT WED AUG 29 2012

FIRE DANGER WILL BE ELEVATED OVER THE NEXT TWO DAYS AS TEMPERATURES
WARM UP.  HIGH TEMPERATURES THURSDAY WILL LIKELY EXCEED 90 DEGREES
ACROSS MUCH OF INTERIOR NORTHERN LOWER MICHIGAN...WITH SOUTHWEST
WIND GUSTS IN EXCESS OF 30MPH.  MINIMUM RELATIVE HUMIDITY VALUES
WILL LIKELY RANGE FROM 30 TO 35 PERCENT BUT MAY BE LOCALLY LOWER
OVER SOME OF THE MORE TYPICAL SANDY AREAS.  FRIDAY WILL BE IN THE
WAKE OF A COLD FRONT...SO TEMPERATURES WILL BE A LITTLE COOLER
THOUGH STILL EXPECT WIDESPREAD HIGHS IN THE 80S.  WINDS WILL SHIFT
TO THE NORTHWEST AND BE CONSIDERABLY LIGHTER...BUT WITH MIXING DEW
POINTS MAY DROP BELOW 50F WHICH WOULD RESULT IN MINIMUM RELATIVE
HUMIDITY VALUES BELOW 30 PERCENT.  SO ALTHOUGH FULL BLOWN RED FLAG
CONDITIONS MAY NOT BE MET ON A WIDESPREAD BASIS...CAUTION WILL NEED
TO BE EXERCISED ESPECIALLY THURSDAY GIVEN WIND CONSIDERATIONS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 11 PM EDT THIS
     EVENING FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 11 PM EDT THIS
     EVENING FOR LMZ341.
     GALE WARNING FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING
     FOR LMZ342-344>346.
LS...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 11 PM EDT THIS
     EVENING FOR LSZ321-322.

&&

UPDATE...SD
SYNOPSIS...JSL
SHORT TERM...JRK
LONG TERM...JPB
AVIATION...SD
FIRE WEATHER...JPB
MARINE...JRK
Hazardous weather outlook, Aug 29, 3:37 PM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
337 PM EDT WED AUG 29 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
301200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
337 PM EDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE ON LAKE MICHIGAN THURSDAY.

THERE WILL BE AN ENHANCED RISK FOR RIP CURRENTS THURSDAY AND
THURSDAY EVENING ON LAKE MICHIGAN BEACHES OF EASTERN UPPER AND
NORTHWEST LOWER MICHIGAN.

FIRE DANGER WILL BE ENHANCED THURSDAY AND FRIDAY.  EXPECT WINDY AND
WARM CONDITIONS THURSDAY...AND CONTINUED WARM CONDITIONS FRIDAY WITH
LOWER RELATIVE HUMIDITY VALUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/GAYLORD
(ALL LOWERCASE)

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 3:22 AM EDTGale WarningAPX16 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.